Too early for periods to stop whilst using mirena IUS


Q: Hi I had laparascopic surgery in late july for investigation and then treatment of endometriosis via diathermy where a small patch was found on my right ulterosaceral ligament. I was then put on Norethisterone for 3 months from the time of surgery to control heavy bleeding I was having during my periods before the surgery. I stopped taking this after two months after consulting my doctor as it was giving me awful side effects, but I never had a withdrawal bleed or any kind of period since, not even so much as a spot. I have the mirena and had it since late july when they fitted it during my surgery to help with the endometriosis, so I have not had a period since July. I didn't think the mirena stopped periods so early on and have read information relating to periods stopping after about a year or so of having the mirena, and for them to be all over the place for the first 3-6 months. This is also what my gynae consultant told me. I have since had ultrasound scans as I am still experiencing endometriosis type pelvic pains, which revealed I also have adenomyosis. I have done 3 preganacy tests over the space of the past 2-3 weeks and all have been negative and so I am confused as to why I've not had any sort of bleed as yet and am not happy with them changing in such a drastic way?


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon